My Mother 52 years old , having normal BP , Diabetes , I am diaganosed witrh DCM with swelling in Mitral Valve. My all the reports are perfect with dilated heart. MY LVEF is 20% , please kindly inform How can I improve my LVEF. after taking medications for couple of month. I am feeling fine. Please advise.
Your LVEF is in the heart failure range (below 29%) and it is not unusual to feel fine. It is estimated about 26% individuals in the heart disorder population do not know they have a heart problem (heart failure). They perform their regular tasks without symptoms.
A dilated LV will decrease the EF and can cause mitral valve regurgitation (I'm not sure w3ant you mean by swelling).
I am assuming your dilated LV is due to an overworked heart. The medication I took and take is a beta blocker, ACE inhibitor, etc. The medication will dilate vessels and the heart will not have a high resistance to pump against, and the beta blocker/ACE inhibitor will reduce heart rate as well. It took about a year for me to go from an EF 13-29% and heart size returned to normal.
A dilated cardiomyopathy (DCM) can have other causes, and it is difficult to assess without knowing the underlying reason. I can only relate my experience.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.